MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT G3+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT G3+ CARTRIDGE
Catalog Number 03P78-50
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 12/07/20108.A review of the device history record confirmed the lot passed finished goods release criteria.Retain and returned cartridge test results met the acceptance criteria found in q04.01.003 rev.Ac, appendix 1- product complaint level 2 and level 3 investigation procedure.No deficiency has been identified.
 
Event or Problem Description
On 11/26/2018, abbott point of care was contacted by a customer regarding i-stat g3+ cartridges that yielded a suspected discrepant po2 result of 41mmhg on a (b)(6) year old male patient with diabetes and hypertension.The customer repeated the test using another lot and results were as expected.There was no additional patient information available at the time of this report.Return product is available for investigation.Method; date; collected; tested; po2; sample: i-stat (b)(6) 2018, 0505, 0511, 41 mmhg, a; i-stat (b)(6) 2018, 0505, 051,1 72 mmhg, a.Ref range 80-100 mmhg.At this time there is no reason to suspect a malfunction exists.The customer stated that only po2 results are unexpected, and ph results are acceptable.However, the issue appears to be related to sample handling although not confirmed at this time.The reporting decision was based on information available that suggests the product was not performing within the variability of the assay.

Brand Name
I-STAT G3+ CARTRIDGE
Common Device Name
G3+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8156745
Report Number2245578-2018-00316
Device Sequence Number252517
Product Code CHL
UDI-Device Identifier10054749002280
UDI-Public10054749002280
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2019
Device Catalogue Number03P78-50
Device Lot NumberD18245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2018
Initial Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR